High Wind, C & S Weld County
- When
- June 22, 12:55 PM MST
- Where
- C & S Weld County forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.555, -104.392 (the zone’s center; the record gives no point)
Strong winds occurred in Arapahoe and Weld Counties. A peak wind gusts to 60 mph was reported in Centenniel.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Strong winds occurred in Arapahoe and Weld Counties. A peak wind gusts to 60 mph was reported in Centenniel. Near Frederick, strong winds snapped 3 power poles and caused a small grassfire near State Highway 52 and Interstate 25.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 22, 2:15 AM MST, 10 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 AM MDT SUN JUN 22 2008 .SHORT TERM...THE UPPER LEVEL RIDGE THAT HAS BEEN OVER THE GREAT BASIN WILL BE NUDGED EASTWARD TODAY AS A PAIR OF SHORT WAVES MOVE ACROSS THE WESTERN U.S. THE FIRST ONE IS OVER THE PACIFIC NORTHWEST AND WILL MOVE NORTHEAST INTO CANADA THIS MORNING. THE SECOND ONE LOCATED OVER NORTHERN CALIFORNIA/SOUTHERN OREGON WILL WEAKEN AS IT RIDES THROUGH THE RIDGE. QG ANALYSIS SHOWS MOST OF THE LIFT ASSOCIATED WITH THIS WAVE WILL BE FROM NORTHERN COLORADO NORTHWARD INTO MONTANA. OVERALL...THE AIRMASS NOT MUCH DIFFERENT THAN YESTERDAY...DRY WITH DECENT LAPSE RATES. THE LIFT WITH THE WAVE SHOULD BE ABLE TO FIRE OFF ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE NORTHERN HALF OF THE FORECAST AREA. INVERTED V SOUNDING WILL FAVOR GUSTY WINDS WITH THESE STORMS. SOME OF THE THUNDERSTORMS COULD INITIALLY BE DRY OVER THE HIGHER TERRAIN. WILL MENTION THIS IN THE FIRE WEATHER FORECAST. BEST CHANCE FOR A SEVERE STORM WILL BE OVER THE NORTHEAST CORNER OF THE STATE WHERE SOUTHEAST WINDS MAY TRANSPORT ENOUGH MOISTURE TO PUSH DEW POINTS TO AROUND 50F. AIRMASS WILL WARM A FEW DEGREES WITH THE RIDGE AXIS NEARING. HIGHS FOR MOST LOCATIONS ACROSS THE PLAINS WILL BE IN THE UPPER 80S TO LOWER 90S. .LONG TERM...WILL CONFINE MAIN ADJUSTMENTS TO THE MONDAY AND MONDAY NIGHT TIME FRAME. BOTH MDLS STILL SHOW A SHORT WAVE OVERRIDING THE RIDGE AND MOVING ACRS NRN CO MONDAY AFTN/EVNG. GOOD MID LVL DYNAMIC SUPPORT WITH POTENTIAL VORTICITY ASSOCIATED WITH THIS TROF APPARENT AOA 500 MB. THE NAM12 SOUNDINGS INDICATE CAPES OF 1600/2600 J/KG AT LIC/AKO RESPECTIVELY. SOME CIN AS WELL...BUT DYNAMICS/COOLING ALF LOOK STG ENUF TO OVERCOME THIS SO THE POTENTIAL FOR STG/SVR TSTMS LOOKS FAVORABLE. BOTH SHOW MDT SPEED/DIRECTIONAL SHEAR WHICH WL SUPPORT LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. STORM MOTIONS APPEAR WEAK AS WELL(5-10 KTS) WITH PW VALUES OVER ONE INCH BY 00Z TUESDAY...SO STORMS MAY ALSO PRODUCE VERY HEAVY RAIN. IT APPEAR THE LOW LEVEL THETA-E RIDGE WILL LIE ACROSS THE PLAINS AREAS EAST OF THE URBAN CORRIDOR...SO INCREASE POPS TO 30-40 PERCENT IN THOSE LOCATIONS. LESS CAPE AROUND DENVER OF 600-700 J/KG WITH DRIER LOW LVL AIR SO TSTMS SHUD BE HIGHER BASED CLOSER TO THE FOOTHILLS. THE STRONGEST STORMS SHUD PROPAGATE ALONG THE THETA-E GRADIENT THAT DEVELOPS EAST OF THE URBAN CORRIDOR. SELY SFC WINDS STILL SHOW LOW LVL MSTR INCRG IN THE FORM OF STRATUS OR FOG MONDAY NIGHT INTO TUESDAY MORNING. WL LEAVE THE RMNDR OF THE GRIDS AS IS WITH A PERSISTENT UPPER LEVEL RIDGE OVER THE REGION. THERE IS ENOUGH OF A ZONAL FLOW OVER CO TO LEAVE THE AREA SUSCEPTIBLE TO A PASSING SHORT WAVE AT SOME POINT. ENOUGH MSTR AND INSTBY PRESENT AS WELL TO WARRANT A SLGT CHC OF AFTN AND EVNG TSTMS EACH DAY. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. CLEAR SKIES THIS MORNING WILL GIVE WAY TO SCATTERED CUMULUS CLOUDS THIS AFTERNOON AND EVENING. THERE WILL BE A SLIGHT CHANCE FOR A THUNDERSTORM THIS AFTERNOON AND EVENING...BEST CHANCE BEING NORTH. GUSTY OUTFLOW WINDS WILL LIKELY ACCOMPANY THE THUNDERSTORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && MEIER/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1011 AM MDT SUN JUN 22 2008 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1011 AM MDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A WEAK WEATHER DISTURBANCE PASSES OVER THE REGION. GUSTY WINDS TO 40 MPH AND SMALL HAIL WILL BE MAIN THREAT. HOWEVER...LOW LEVEL MOISTURE IS EXPECTED TO INCREASE ACROSS THE NORTHEAST CORNER LATE THIS AFTERNOON...AND A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS WILL BE EAST OF A BRIGGSDALE TO FORT MORGAN TO LAST CHANCE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS LOW LEVEL MOISTURE INCREASES ACROSS THE PLAINS. THIS WILL ALLOW THE ATMOSPHERE TO BECOME MORE UNSTABLE. SOME STORMS MAY BECOME SEVERE OVER THE EASTERN PLAINS WITH LARGE HAIL...HEAVY RAIN AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS WILL BE EAST OF THE URBAN CORRIDOR AS DRIER AIR REMAINS OVER THE MOUNTAINS AND ADJACENT PLAINS. THE ATMOSPHERE WILL BE A BIT DRIER FOR THE REST OF THE WEEK...BUT THERE SILL STILL BE A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/ENTREKIN
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108878, 108877.